Alert archive / Georgia / Small Craft Advisories in 2011
Small Craft Advisory 27, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Mar 28, 2011, 3:59 AM EDT. It took effect at Mar 28, 2011, 6:00 AM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2011, 3:59 AM EDT (07:59 UTC)
- In effect from
- Mar 28, 2011, 6:00 AM EDT
- Expired
- Mar 29, 2011, 11:00 AM EDT
- In force
- 29 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
528 WHUS72 KCHS 280759 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 359 AM EDT MON MAR 28 2011 AMZ374-281600- /O.NEW.KCHS.SC.Y.0027.110328T1000Z-110329T2200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 359 AM EDT MON MAR 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
176 WHUS72 KCHS 281555 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1155 AM EDT MON MAR 28 2011 AMZ374-290000- /O.CON.KCHS.SC.Y.0027.000000T0000Z-110329T2200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1155 AM EDT MON MAR 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
195 WHUS72 KCHS 281918 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 318 PM EDT MON MAR 28 2011 AMZ374-290330- /O.EXT.KCHS.SC.Y.0027.000000T0000Z-110329T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 318 PM EDT MON MAR 28 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
489 WHUS72 KCHS 290300 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1100 PM EDT MON MAR 28 2011 AMZ374-291100- /O.CON.KCHS.SC.Y.0027.000000T0000Z-110329T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1100 PM EDT MON MAR 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 33
317 WHUS72 KCHS 290752 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 352 AM EDT TUE MAR 29 2011 AMZ374-291500- /O.CON.KCHS.SC.Y.0027.000000T0000Z-110329T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 352 AM EDT TUE MAR 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
644 WHUS72 KCHS 291446 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1046 AM EDT TUE MAR 29 2011 AMZ374-291600- /O.EXP.KCHS.SC.Y.0027.000000T0000Z-110329T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1046 AM EDT TUE MAR 29 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 1:48 AM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 28, 1:48 AM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 148 AM EDT MON MAR 28 2011 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO STEADILY PUSH SOUTH OF THE AREA OVERNIGHT...AS COLDER HIGH PRESSURE BUILDS IN FROM THE NORTH. HIGH PRESSURE WILL REMAIN NORTH OF THE AREA EARLY NEXT WEEK...BEFORE ANOTHER SERIES OF LOW PRESSURE SYSTEMS IMPACT THE REGION DURING THE MID TO LATE WEEK TIME FRAME. HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK INTO THE AREA NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... A DRAMATIC CHANGE IN THE LOW LEVEL AIR MASS AND IN CONDITIONS ACROSS THE FORECAST AREA TONIGHT WHEN COMPARED TO JUST EARLIER SUNDAY. THE COLD FRONT HAS CLEARED THE FORECAST AREA AS A COLD AND STABLE HIGH PRESSURE WEDGE BUILDS IN ITS WAKE FROM THE NORTH. THE MID LEVEL ENVIRONMENT REMAINS UNSTABLE AND STRONG LOW LEVEL MOISTURE ADVECTION WAS RETURNING FROM THE NE GULF OF MEXICO AHEAD OF ANOTHER SHORT WAVE. WE HAVE UPDATED OUR PRODUCTS TO INCREASE POPS OVERNIGHT AND ADD TSTMS S OF A LINE FROM CHARLESTON TO MILLEN GEORGIA. SMALL HAIL CANNOT BE RULED OUT AS SOUNDINGS CONTINUE TO SHOW STEEP MID LEVEL LAPSE RATES AND STRONG BOUNDARY LAYER TO 925 MB CONVERGENCE. CHILLY NEARLY STEADY TEMPERATURES IN THE 40S MANY AREAS WILL PERSIST...READING A BIT MILDER IN THE LOWER 50S CLOSE TO THE ALTAMAHA REGION. && .SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/... A STRONG HIGH PRESSURE WEDGE IS EXPECTED TO BUILD OVER THE REGION MONDAY AND MONDAY NIGHT. WILL NEED TO KEEP CHANCE POPS IN THE FORECAST THROUGH THE DAY MONDAY...AS DEEP MOISTURE WILL BE SLOW TO MOVE OUT OF THE REGION DESPITE THE DEVELOPING WEDGE OF HIGH PRESSURE IN THE LEE OF THE APPALACHIANS. EXPECT HIGHEST RAIN PROBABILITIES MONDAY MORNING...WITH DIMINISHING RAIN CHANCES DURING THE AFTERNOON. SHOULD SEE RAIN FREE CONDITIONS MONDAY NIGHT AS THE DEEPEST MOISTURE AND BEST FORCING SHIFT OFFSHORE. HIGH PRESSURE WEDGE WILL PERSIST MONDAY NIGHT THROUGH TUESDAY...BEFORE THE WARM FRONT SLOWLY LIFTS NORTH AGAIN LATE TUESDAY NIGHT. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH TUESDAY...ALTHOUGH DRIER CONDITIONS ARE EXPECTED AS THE SHORTWAVE ENERGY GETS DEFLECTED NORTH OF THE REGION BY A SLIGHT RIDGE PATTERN ALOFT. WEAK ISENTROPIC FORCING TUESDAY NIGHT WILL ALLOW FOR SCATTERED SHOWERS...YET WEDNESDAY LOOKS TO BE THE MOST ACTIVE DAY AS THE UPPER FLOW BACKS AND A SERIES OF PRONOUNCED SHORTWAVES LIFT NORTHEAST THROUGH THE AREA. SEVERAL WAVES OF SURFACE LOW PRESSURE WILL LIKELY LIFT NORTHEAST THROUGH THE AREA IN CONCERT WITH STRONG UPPER LEVEL DIVERGENCE AND DEEP LOW-LEVEL MOISTURE ADVECTION. HAVE MAINTAINED HIGH-END CHANCE POPS ON WEDNESDAY ALTHOUGH LIKELY POPS WILL PROBABLY BE INTRODUCED AT SOME POINT ASSUMING GUIDANCE TRENDS CONTINUE. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... QUITE A BIT OF UNCERTAINTY CONTINUES TO PLAGUE THE EXTENDED FORECAST DUE TO LARGE MODEL INCONSISTENCIES. OVERALL...EXPECT AN UNSETTLED PATTERN WEDNESDAY NIGHT THROUGH FRIDAY AS A SERIES OF LOW PRESSURE SYSTEMS IMPACT THE LOCAL AREA...AND WILL CARRY CHANCE POPS AREA WIDE. WILL KEEP THE FORECAST OPTIMISTIC AT THIS POINT OVER THE UPCOMING WEEKEND...MAINTAINING RAIN FREE CONDITIONS AS HIGH PRESSURE BUILDS BACK INTO THE REGION. TEMPERATURES ARE GENERALLY EXPECTED TO MEANDER WITHIN A FEW DEGREES EITHER SIDE OF CLIMO THROUGHOUT THE EXTENDED PERIODS. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... KCHS...VFR WILL PERSIST OVERNIGHT WITH VFR BECOMING LOW END MVFR LATER THIS AFTERNOON...TIMING LOW CONFIDENCE WITH SUCH A STRONG SURFACE WEDGE IN PLACE. WE HAVE MENTIONED SHOWERS WITH CB FROM LATER TONIGHT THROUGH MUCH OF THIS MORNING AS ANOTHER DISTURBANCE MOVES THROUGH AND MID LEVEL CONTINUE TO DESTABILIZE. AT LEAST MVFR CONDITIONS WILL CONTINUE FROM LATE DAY INTO MON EVENING. KSAV...SHOWERS AND ISOLATED TSTMS PER LATEST RADAR TRENDS FOR A FEW MORE HOURS EARLY THIS MORNING. VFR CIGS AND IFR/MVFR VSBYS LIKELY TO PERSIST WITH THE RAINFALL. LOWER CIGS TO CONTINUE MUCH OF THIS MORNING BUT LIFT TO MVFR THIS AFTERNOON FOR A WHILE...ALTHOUGH SIMILAR TO KCHS...CONFIDENCE IS LOW. EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS ARE LIKELY THROUGH MUCH OF THE WEEK. IFR CONDITIONS ARE LIKELY MONDAY AND MONDAY NIGHT...FOLLOWED BY MVFR AND PERIODIC IFR CONDITIONS TUESDAY THROUGH THURSDAY NIGHT. SHOULD SEE VFR CONDITIONS RETURN ON FRIDAY. && .MARINE... NORTH AND NE WINDS IN WAKE OF THE FRONT WILL REMAIN ELEVATED THROUGH THE NIGHT...WITH A MODEST PINCHING OF ABOUT 2-3 MILLIBAR SPREAD FROM NORTH TO SOUTH ACROSS THE WATERS. THIS ALONG WITH COLD ADVECTION TO MIX MUCH OF THE 20 TO 25 KT GEOSTROPHIC WINDS...MARINERS CAN EXPECT A SOLID 15-20 KT TO OCCUR OVER THE ATLANTIC WATERS...AND 10-15 KT IN CHARLESTON HARBOR. WHILE WIND GUSTS TO 25 KT WILL ALSO OCCUR...THEY WILL BE INFREQUENT ENOUGH WHERE WE DO NOT SEE THE NEED FOR RAISING ANY SCA FLAGS. ALTHOUGH THERE DOES REMAIN A SMALL GROUND SWELL OVER THE ATLANTIC...THE VAST MAJORITY OF THE WAVE ENERGY WILL COME IN THE FORM OF WIND DRIVEN WAVES. OVERALL...SEAS WILL BE UP TO 3 OR 4 FT...MAYBE A FEW 5 FOOTERS OUT NEAR 20 NM OUT. GIVEN THE LOW STRATUS AND MIST TO OCCUR...VISIBILITIES WILL BE DOWN AS LOW AS 1-3 NM THROUGH THE NIGHT. HIGH PRESSURE WILL BUILD NORTH OF THE WATERS MONDAY THROUGH TUESDAY...BEFORE A SERIES OF LOW PRESSURE SYSTEMS TRACK THROUGH THE AREA WEDNESDAY AND THURSDAY. HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK INTO THE REGION FOR FRIDAY. PERSISTENT NORTHEAST FLOW WILL LIKELY RESULT IN SEAS REACHING SMALL CRAFT THRESHOLDS ACROSS THE OUTER GEORGIA WATERS LATE MONDAY NIGHT AND CONTINUING THROUGH TUESDAY NIGHT. ACROSS THE NEAR SHORE WATERS...SEAS MAY BRIEFLY APPROACH ADVISORY LEVELS MONDAY NIGHT AND TUESDAY. WINDS AND SEAS ARE THEN EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS WEDNESDAY THROUGH SATURDAY FOR ALL WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Mar 27, 6:47 PM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 647 PM EDT SUN MAR 27 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-281000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 647 PM EDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:13 AM EDT | Special Marine Warning | CHS | 47 min | |
| Mar 28, 12:15 PM EDT | Special Weather Statement | CHS | McIntosh | 30 min |
| Mar 28, 12:22 PM EDT | Special Marine Warning | CHS | 23 min |
Nearby
Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.